MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000GSA
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 10/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification of a pascal in mitral procedure where there were challenging imaging windows due to anatomical shadowing and small fossa ovalis.A small pe (pericardial effusion) was noted during placement of first ace implant.The pe continued to get progressively bigger.Proceeded with second ace implant and achieved optimal mr (mitral regurgitation) reduction.The pe continued to get worse, and the patient became hypotensive which required pericardiocentesis.Patient was stabilized.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.H6 type of investigation - labelling review.During this mitral procedure a small pericardial effusion was noted during the placement of the first pascal ace implant.The procedure was continued, and a second ace was implanted.Through the procedure the effusion continued to progressively grow.Intervention was ultimately required to stabilize the patient.Imaging assessment could not be performed as procedural images were not available for review.Per the information provided by the edwards clinical specialist, imaging was challenging as there was anatomical shadowing.Additionally, there was a small fossa ovalis complicating the transseptal puncture.Both of these factors could have contributed to puncturing of the atrial wall during the transeptal puncture though this cannot be confirmed as the effusion was not visualized at the time of the puncture.Alternatively, it is possible the cardiac damage could have occurred from unwanted contact of the pascal implant with the cardiac anatomy.Again, this cannot be confirmed due to lack of imaging and visualization at the time the damage occurred.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Since no edwards defect was identified, corrective or preventative actions are not required.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key23457672
Report Number2015691-2025-09021
Device Sequence Number13021746
Product Code NKM
UDI-Device Identifier00690103216967
UDI-Public(01)00690103216967(17)260512(11)250512
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/12/2026
Device Model Number20000GSA
Device Lot Number66601269
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale